Q. How to gain weight?

Answered by Dr. Sumit Srivastava and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Gain Weight or Protein Powder? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I am very thin. I want to gain more mass and weight. For that I am consuming multivitamin tablets and protein powder, but no use. I have a doubt that whatever I am taking is not 100% digesting to supply that energy to my body? What do I do?


Related Questions:
Is it safe to give Albendazole twice in a short interval?
Does high intake of protein powder affect the kidneys?
My 6 year old daughter is very weak and refuses to eat. Can I give her Albendazole?
 

Dr. Sumit Srivastava
MBBS ., MD
General Medicine, Internal Medicine

Hi,

Welcome to icliniq.com.

  • You can definitely gain weight. If you think you are not getting 100% of what you are eating, it could be probably due to worm infestation in intestine. For that you can take tablet Ivoral Forte (combination of Ivermectin and Albendazole) once after dinner.
  • To gain weight you should not just rely on multivitamin tablets and protein powder. I would suggest you to rule out any chronic disease by carrying out complete blood count, chest x-ray, thyroid hormone profile and liver function tests.
  • In order to gain weight, I would suggest you to take diet rich in proteins as well as carbohydrates.
  • Choose high calorific foods like milk shakes, fruits like banana, pineapple, sapodilla, pear and dry fruits.
  • Add more protein like peanut, soy bean, pulses and meat (if non-vegetarian) in your diet.
  • Egg and milk are wholesome food. Take them daily. Warm milk before going to bed brings in a healthy and considerable weight gain.
  • Start with smaller proportions initially and gradually increase the intake. Eat five to six small balanced meals per day rather than eating three large meals.
  • Protein powder and nutritional supplement drinks can be added. It is important to have a balance between exercise and diet for a healthy weight gain.

For further information consult a general medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Is it safe to give Albendazole twice in a short interval?
Query: Hi doctor, My son is 1 year 5 month old now. He was treated with Albid suspension for worm before two months. Again he has same symptoms of worm infection now. What can I do? Is it safe to give him Albid or other medicine for worm within short interval of two months? Please suggest.  Read Full »
Dr. Deepak Patel
Child Health Specialist

Answer: Hi, Welcome to icliniq.com. Yes, you can give him Albid (Albendazole) 10 ml at night before sleep. But, I suggest you to give syrup Bandy Plus (combination of Albendazole and Ivermectin) 10 ml at night before sleep. Because, Albid contains only Albendazole while Bandy Plus contains Albendaz...  Read Full »
 
What causes a burning sensations in anus?
Query: Hi doctor, What are some of the home remedies for burning sensation of the Anus? What is the reason for this burning sensation? It happens whenever I eat outside food. Though I did not eat more spicy food, why it is happening.  Read Full »
Dr. Arul Amuthan
Pharmacologist

Answer: Hi, Welcome to icliniq.com. The following are the causes for burning sensation in the anus. Spicy foods Hard food such as bread that causes constipation Less water consumption Excess tea and coffee consumption Foods that easily causes heat in the body Frequent diarrhea o...  Read Full »
 
My 6 year old daughter is very weak and refuses to eat. Can I give her Albendazole?
Query: Hi doctor,I have two kids, an 11 year old son and a 6 year old daughter. They both frequently complain about pain in their legs, which gets very severe many times and settles on giving them Paracetamol. I feel my daughter is very weak physically, and she refuses to eat everything except junk food...  Read Full »
Dr. Preeti Puranik
Paediatrician

Answer: Hi, Welcome to icliniq.com. Regarding the leg pain, it can be due to the growth of the bones and muscles in children. These generally settle down with time. Other reason can be vitamin D3 deficiency. So, consult a pediatrician for a check up. Any local cause can be identified after examining. The ...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Is it possible to cure my respiratory allergy and throat infection with some medicine?
Hi doctor, I am suffering from nose block, throat pain, fever, occasional running nose, and headache. I am taking Nasaf ...Read more »
Can inhaling enamel paint residual fumes cause health issues?
Hello doctor, I (66 years, 145 lbs) am using a can of enamel paint in my basement. Total of 1 to 2 minutes. Had a mask ...Read more »
Arthritis in Its Many Forms
Arthritis is defined as the inflammation of a joint. There are various types of arthritis and despite their similarities ...Read more »